Alert archive / Wisconsin / Special Weather Statements in 2020
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Aug 14, 2020, 9:36 PM CDT for Barron County, Rusk County, Wisconsin. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2020, 9:36 PM CDT (02:36 UTC)
- Expired
- Aug 14, 2020, 10:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Twin Cities, MN
Counties Barron County, WI, Rusk County, WI
The radar
The Minneapolis radar (KMPX), 165 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 2.6 hours before the alert went out and 376 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1019 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 247 m²/s²
- 0-3 km storm-relative helicity
- 426 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
809
WWUS83 KMPX 150236
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
936 PM CDT Fri Aug 14 2020
WIZ015-016-027-150330-
Chippewa-Barron-Rusk-
936 PM CDT Fri Aug 14 2020
...A STRONG THUNDERSTORM WILL AFFECT RUSK...NORTHERN CHIPPEWA AND
BARRON COUNTIES...
At 936 PM CDT, a strong thunderstorm was located over Chetek, or 10
miles south of Rice Lake, moving east at 45 mph.
Wind gusts up to 50 mph and dime size hail are possible with this
storm.
Locations impacted include...
Rice Lake, Ladysmith, Barron, Chetek, Cameron, Bruce, Almena, Prairie
Farm, Dallas, Weyerhaeuser, Sheldon and Sumner.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in the Twin Cities.
LAT...LON 4521 9203 4544 9209 4564 9150 4564 9112
4522 9092
TIME...MOT...LOC 0236Z 248DEG 40KT 4535 9165
$$
CTGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 14, 7:00 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Aug 14, 7:00 PM CDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 700 PM CDT Fri Aug 14 2020 .SHORT TERM...(This evening through tonight) Issued at 300 PM CDT Fri Aug 14 2020 The key messages are the risk for severe storms this afternoon across western Minnesota, transitioning eastward during the evening hours. The main threat for tornadoes is across western Minnesota, where there is a tornado watch in effect. The risk transitions to more of a wind threat this evening as storms are expected to form a line as they move east. There is also a risk of large hail. Complex severe weather scenario this afternoon, with a surface low across the Minnesota/SD/ND border and a warm front draped out eastward ahead of it. A cold front extended to the southwest, and this will be the main focus for surface-based convection. The warm sector in between had residual influences from the cold pool of the morning convection, and was characterized by southeast winds, and low T/Td depressions. This led to fairly high storm relative helicity values and lower cloud bases. Combine that with the building instability, and this set the stage for the potential of tornadic thunderstorms as indicated by the Sig/Effective Sig Tor parameters of 3 to 6. A tornado watch is in effect until 8PM this evening for parts of west central Minnesota. This watch may transition to a Severe Thunderstorm watch as storms become more widespread, develop a cold pool, and transition into a line of storms. We'll have to see how the convection evolved over the next few hours before making this decision. In summary, the parameter space is favorable for organize severe weather, including tornadoes. The one element that gives some pause is the idea that the HiRes CAMS show low Updraft Helicity values, and the area of instability becomes more narrow and lower with time this evening. In other words, the potential is there, but this is certainly not a guarantee for widespread severe weather. .LONG TERM...(Saturday through Friday) Issued at 300 PM CDT Fri Aug 14 2020 There are few if any weather concerns in the extended forecast. High pressure will build across the region in the wake if this cold front. That will lead to clear skies with cooler temperatures and lower humidity values. There is a small chance for some showers across Lake Superior Saturday night, but those should be northeast of the forecast area. A shortwave trough in northwest flow will slide across the Upper Midwest, but this too should pass through dry. In fact, the region remains dry through Monday. On Tuesday another shortwave trough will move across the region, and this could produce a chance for showers or thunderstorms. Overall expect a fairly dry forecast into next week, which lines up with the WPC QPF forecast in the extended forecast. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 700 PM CDT Fri Aug 14 2020 Did delay TEMPO groups for thunder an hour or two to account for slightly slower than forecast timing with storms. Also added some MVFR cigs for the first few hours in central MN where some post frontal strato-cu has developed. Only change needed to TAFs for Saturday was to back the winds to a bit more of a southwesterly direction in the afternoon for MN terminals. KMSP...Worst conditions with the line of storms looks to stay north of MSP. Line looks to come in around 2z, with heavy rain only lasting about 30 minutes. Rest of the TAF period looks much calmer. /OUTLOOK FOR KMSP/ Sun...VFR. Wind NW 10 kts. Mon...VFR. Wind NW 10 kts. Tue...VFR. Wind W 5 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && SHORT TERM...JRB LONG TERM...JRB AVIATION...MPG
Hazardous weather outlook, Aug 14, 12:54 PM CDT, 8 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1254 PM CDT Fri Aug 14 2020 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 151800- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1254 PM CDT Fri Aug 14 2020 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...This Afternoon and Tonight. A line of thunderstorms is expected to develop this afternoon in western Minnesota, moving into eastern Minnesota and western Wisconsin during the evening. Numerous severe thunderstorms are possible with this activity. Damaging winds and very large hail are the primary hazards, but a few tornadoes are also possible. The severe weather threat will be greatest west of the Interstate 35 corridor in Minnesota before storms weaken in Wisconsin. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will be needed this afternoon and this evening. jrb
In the hours before
Local storm report, Aug 14, 8:44 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
844 PM CDT FRI AUG 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM FUNNEL CLOUD 3 W GAYLORD 44.56N 94.28W
08/14/2020 SIBLEY MN AMATEUR RADIO
REPORTED TO BE HALFWAY DOWN.
0539 PM TORNADO 4 SW SPICER 45.20N 95.00W
08/14/2020 KANDIYOHI MN LAW ENFORCEMENT
REPORTED NEAR THE JUNCTION OF HIGHWAYS 71
AND 23 NORTH OF WILLMAR.
0500 PM TORNADO 7 S MOTLEY 46.24N 94.66W
08/14/2020 TODD MN LAW ENFORCEMENT
TREES DOWN. DEPUTY SAW FUNNEL CLOUD.
0525 PM TSTM WND DMG 1 S SILVER LAKE 44.89N 94.20W
08/14/2020 MCLEOD MN STORM CHASER
LARGE BRANCHES DOWN BLOCKING ROAD ON COUNTY
ROAD 2. TIME ESTIMATED BASED ON RADAR.
0500 PM TSTM WND DMG 7 ENE BROWERVILLE 46.12N 94.73W
08/14/2020 TODD MN LAW ENFORCEMENT
TREES DOWN.
&&Local storm report, Aug 14, 8:47 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
847 PM CDT FRI AUG 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM LIGHTNING 2 NW MINNEAPOLIS 45.00N 93.30W
08/14/2020 HENNEPIN MN PUBLIC
LIGHTNING STRUCK A TRANSFORMER AND STARTED A
TREE FIRE.
&&
MEDLocal storm report, Aug 14, 9:09 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
909 PM CDT FRI AUG 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG 1 E ROBBINSDALE 45.03N 93.31W
08/14/2020 HENNEPIN MN TRAINED SPOTTER
NUMEROUS 8 TO 10 INCH BRANCHES DOWN OVER
SEVERAL BLOCKS JUST WEST OF 41ST AND PENN
AVENUE IN NORTH MINNEAPOLIS.
&&Special weather statement, Aug 14, 9:17 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
917 PM CDT Fri Aug 14 2020
MNZ078-150300-
Goodhue-
917 PM CDT Fri Aug 14 2020
...A STRONG THUNDERSTORM WILL AFFECT GOODHUE COUNTY...
At 916 PM CDT, a strong thunderstorm was located 7 miles west of
Goodhue, or 14 miles southwest of Red Wing, moving east at 45 mph.
Wind gusts up to 50 mph and dime size hail are possible with this
storm.
Locations impacted include...
Red Wing, Cannon Falls, Pine Island, Zumbrota, Kenyon, Goodhue,
Stanton, Wanamingo, Frontenac, Vasa, Bellechester and Miesville.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in the Twin Cities.
LAT...LON 4420 9305 4451 9304 4451 9292 4454 9291
4454 9280 4463 9279 4463 9273 4453 9267
4454 9232 4450 9230 4446 9225 4445 9243
4437 9243 4436 9255 4420 9256
TIME...MOT...LOC 0216Z 266DEG 39KT 4442 9278
CTGSpecial weather statement, Aug 14, 9:34 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
934 PM CDT Fri Aug 14 2020
WIZ024>028-150330-
Chippewa-Pierce-Dunn-Eau Claire-Pepin-
934 PM CDT Fri Aug 14 2020
...A STRONG THUNDERSTORM WILL AFFECT PEPIN...EASTERN PIERCE...
SOUTHERN DUNN...SOUTHWESTERN CHIPPEWA AND WESTERN EAU CLAIRE
COUNTIES...
At 934 PM CDT, a strong thunderstorm was located over Elmwood, or 11
miles southwest of Menomonie, moving east at 45 mph.
Wind gusts up to 50 mph and dime size hail are possible with this
storm.
Locations impacted include...
Eau Claire, Menomonie, Altoona, Lake Hallie, Durand, Elk Mound,
Pepin, Elmwood, Eau Galle, Plum City, Bay City and Stockholm.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in the Twin Cities.
LAT...LON 4460 9200 4456 9204 4441 9209 4445 9223
4450 9230 4454 9231 4454 9214 4457 9214
4455 9237 4457 9246 4486 9220 4486 9214
4493 9213 4490 9142 4460 9142
TIME...MOT...LOC 0234Z 266DEG 38KT 4481 9211
CTGSpecial weather statement, Aug 14, 9:36 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
936 PM CDT Fri Aug 14 2020
WIZ015-016-027-150330-
Chippewa-Barron-Rusk-
936 PM CDT Fri Aug 14 2020
...A STRONG THUNDERSTORM WILL AFFECT RUSK...NORTHERN CHIPPEWA AND
BARRON COUNTIES...
At 936 PM CDT, a strong thunderstorm was located over Chetek, or 10
miles south of Rice Lake, moving east at 45 mph.
Wind gusts up to 50 mph and dime size hail are possible with this
storm.
Locations impacted include...
Rice Lake, Ladysmith, Barron, Chetek, Cameron, Bruce, Almena, Prairie
Farm, Dallas, Weyerhaeuser, Sheldon and Sumner.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in the Twin Cities.
LAT...LON 4521 9203 4544 9209 4564 9150 4564 9112
4522 9092
TIME...MOT...LOC 0236Z 248DEG 40KT 4535 9165
CTGThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:01 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin, Wright | 29 min |
| Aug 14, 7:11 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Nicollet, Scott, Sibley | 34 min |
| Aug 14, 7:14 PM CDT | Severe Thunderstorm Warning | MPX | Carver, McLeod, Wright | 31 min |
| Aug 14, 7:33 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin | 27 min |
| Aug 14, 7:50 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Hennepin, Ramsey | 55 min |
| Aug 14, 7:56 PM CDT | Tornado Warning | MPX | Anoka, Hennepin | 9 min |
| Aug 14, 8:12 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Le Sueur, Rice, Scott | 33 min |
| Aug 14, 8:13 PM CDT | Severe Thunderstorm Warning | MPX | Washington | 47 min |
| Aug 14, 8:16 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Hennepin, Washington | 44 min |
| Aug 14, 8:25 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue | 50 min |
| Aug 14, 9:01 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 44 min |
| Aug 14, 9:17 PM CDT | Special Weather Statement | MPX | Goodhue | 43 min |
| Aug 14, 8:50 PM CDT | Severe Thunderstorm Warning | MPX | Barron, Dunn, Polk, Saint Croix | 40 min |
| Aug 14, 9:29 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Dunn | 31 min |
| Aug 14, 9:34 PM CDT | Special Weather Statement | MPX | Pepin | 56 min |
| Aug 14, 10:01 PM CDT | Special Weather Statement | MPX | Chippewa, Dunn | 44 min |
| Aug 14, 10:35 PM CDT | Special Weather Statement | MPX | Eau Claire | 40 min |
Nearby
Special Weather Statements in Wisconsin, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.